Thunderstorm Wind, St. Croix
- When
- June 5, 5:15 PM CST
- Where
- St. Croix County, 1.2 mi NW of Hammond
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.990, -92.470
Large tree and power line downed.
A warm frontal boundary was the catalyst for severe weather on this date.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A warm frontal boundary was the catalyst for severe weather on this date.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 5, 2:14 PM CST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
314 PM CDT THU JUN 5 2008
.DISCUSSION...
A VERY POTENT SFC LOW PRESSURE SYSTEM WAS OVER THE CENTRAL KANSAS
LATE THIS AFTERNOON WITH 989MB CENTER WITH LONGWAVE TROUGH OVER
THE WESTERN HALF OF THE NATION. SYSTEM IS FORECAST TO LIFT NORTHEAST
INTO SOUTHERN CANADA BEFORE WEAKENING BY SATURDAY MORNING. STRONG
CYCLONIC UPPER LEVEL JET EXTENDED FM THE SOUTHERN PLAINS INTO THE
UPPER MIDWEST. THIS COUPLE WITH INTENSIFICATION OF LOW LEVEL JET
WILL PROVIDE MODERATE TO STRONG SHEAR ENVIRONMENT...CONDUCED FOR
THE DEVELOPMENT OF SUPERCELLS. MESOSCALE COVECTIVE SYSTEM HAD
ALREADY DEVELOPED OVER SOUTH CENTRAL MN...THIS SYSTEM WILL BRING
ROUND OF STRONG TO SEVERE STORMS OVER CENTRAL MN AND WEST CENTRAL
WISCONSIN THIS EVENING. WARM FRONT IS EXPECTED TO REMAINS SOUTH OF
MOST OF CWA INTO THE EARLY PART OF THE EVENING...THEN LIFT NORTH
ACRS THE ENTIRE CWA OVERNIGHT. THE MAIN SEVERE WEATHER THREAT THIS
EVENING WILL BE LARGE HAIL AND POSSIBLY DAMAGING WINDS WITH THE
TORNADO THREAT ALONG THE SOUTHERN TIER COUNTIES OF OUR CWA.
IN ADDITION TO THE SEVERE THREAT THIS EVENING/TONIGHT...FLASH
FLOODING RAINS WILL POSE ANOTHER PROBLEM...AS THUNDERSTORMS TRAIN
OVER THE AREA. RAINFALL RATES COULD EXCEED OVER AN INCH PER HOUR.
FLASH FLOOD GUIDANCE VALUES ARE AROUND 3 INCHES IN 3 HOURS.
PROBABILISTIC FORECASTS ARE INDICATED RAINFALL TOTALS 4 TO 5
INCHES BY FRIDAY MORNING OVER CENTRAL AND SOUTH CENTRAL MN.
THUS...FLASH FLOOD WATCH WILL CONTINUE TONIGHT THROUGH FRIDAY MRNG.
IN THE MEDIUM AND LONG RANGE...LONGWAVE TROUGH RETROGRADE BACK
OVER THE WESTERN CONUS. THIS RATHER ACTIVE WEATHER PERIOD THROUGH
MUCH OF NEXT WEEK.
&&
.AVIATION.../18Z TAF ISSUANCE/
CLOUDS WILL SCATTER OUT BRIEFLY THIS AFTERNOON...WITH TEMPORARY VFR
CONDITIONS PRIOR TO THE ARRIVAL OF THE SHOWERS AND THUNDERSTORMS.
STRONG THUNDERSTORMS ENTERING SOUTHWESTERN MINNESOTA AROUND 18Z
WILL SPREAD EAST AND NORTH THIS AFTERNOON AND EVENING. STRONG
WINDS...HAIL...AND IFR CONDITIONS WILL ACCOMPANY MANY OF THE
THUNDERSTORMS. SHOWERS WILL CONTINUE INTO THE MORNING HOURS ON
FRIDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ANOKA-BENTON-BLUE
EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BARRON-DUNN-PEPIN-
PIERCE-POLK-ST. CROIX.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1222 PM CDT THU JUN 5 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061730- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1222 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHWEST AND SOUTH CENTRAL MINNESOTA BY MID AFTERNOON...AND SPREAD ACROSS THE REMAINDER OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. THERE IS A THREAT FOR TORNADOES...ESPECIALLY ALONG AND SOUTH OF A LINE FROM REDWOOD FALLS TO HASTINGS. LARGE HAIL...DAMAGING WINDS...INTENSE CLOUD TO GROUND LIGHTNING...AND FLASH FLOODING ARE ALSO A DISTINCT POSSIBILITY INTO THE OVERNIGHT HOURS ACROSS MUCH OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN ON FRIDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. THERE IS ALSO THE POSSIBILITY OF STRONG WINDS DEVELOPING IN THE WAKE OF THE COLD FRONT ACROSS CENTRAL AND SOUTHERN MINNESOTA DURING THE DAY FRIDAY. CHECK LATER OUTLOOKS FOR ADDITIONAL DETAILS. THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA ON SATURDAY AND CONTINUE THROUGH NEXT TUESDAY. SEVERE STORMS MAY OCCUR ON SATURDAY AND AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS HIGHLY LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY ALONG AND SOUTH OF AN APPLETON...TO TWIN CITIES METRO...TO RED WING LINE. LS/RAH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 432 PM CDT THU JUN 5 2008 MNZ070-052215- DAKOTA- 432 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT FOR DAKOTA COUNTY UNTIL 515 PM CDT... AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTH OF CREDIT RIVER. THIS STORM WAS MOVING NORTHEAST AT 50 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... LAKEVILLE. BURNSVILLE. EAGAN. MENDOTA HEIGHTS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. LS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 437 PM CDT THU JUN 5 2008 MNZ076-077-052200- LE SUEUR-RICE- 437 PM CDT THU JUN 5 2008 ...SIGNIFICANT WEATHER ALERT FOR LE SUEUR AND RICE COUNTIES UNTIL 500 PM CDT... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF KILKENNY. THIS STORM WAS MOVING NORTHEAST AT 45 MPH. HAIL UP TO DIME SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... KILKENNY. MONTGOMERY. LONSDALE. NORTHFIELD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. LS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
454 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL CHASKA 44.82N 93.61W
06/05/2008 M0.75 INCH CARVER MN TRAINED SPOTTER
&&
AJZPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
455 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM HAIL 1 SE MORGAN 44.41N 94.91W
06/05/2008 M0.88 INCH REDWOOD MN TRAINED SPOTTER
0241 PM HAIL 1 SE MORGAN 44.40N 94.91W
06/05/2008 M0.88 INCH REDWOOD MN TRAINED SPOTTER
0302 PM HAIL 8 SW NEW ULM 44.23N 94.57W
06/05/2008 M0.75 INCH BROWN MN TRAINED SPOTTER
0314 PM HAIL 2 SE NEW ULM 44.29N 94.43W
06/05/2008 M0.88 INCH BROWN MN TRAINED SPOTTER
0315 PM HAIL GAYLORD 44.55N 94.22W
06/05/2008 M0.88 INCH SIBLEY MN LAW ENFORCEMENT
0321 PM HAIL 7 NE NEW ULM 44.38N 94.36W
06/05/2008 M0.88 INCH NICOLLET MN TRAINED SPOTTER
0330 PM HAIL HAMBURG 44.73N 93.96W
06/05/2008 M0.88 INCH CARVER MN PUBLIC
0338 PM HAIL 8 SE GAYLORD 44.47N 94.10W
06/05/2008 M0.75 INCH SIBLEY MN TRAINED SPOTTER
0340 PM HAIL WACONIA 44.85N 93.79W
06/05/2008 M0.75 INCH CARVER MN PUBLIC
0343 PM HAIL WACONIA 44.85N 93.79W
06/05/2008 M0.75 INCH CARVER MN TRAINED SPOTTER
OCCURED AT HIGHWAY 5 AND 284. HAIL COVERING THE GROUND.
0349 PM HAIL VICTORIA 44.87N 93.66W
06/05/2008 M0.88 INCH CARVER MN AMATEUR RADIO
0351 PM HAIL CHASKA 44.82N 93.61W
06/05/2008 M0.88 INCH CARVER MN NWS EMPLOYEE
REPORTED BY OFF DUTY NWS EMPLOYEE.
0353 PM HAIL CHANHASSEN 44.86N 93.56W
06/05/2008 M1.00 INCH CARVER MN NWS EMPLOYEE
0355 PM HAIL 1 N SHOREWOOD 44.91N 93.59W
06/05/2008 M0.75 INCH HENNEPIN MN AMATEUR RADIO
HAIL WAS OBSERVED IN TONKA BAY
0401 PM HAIL PLYMOUTH 45.02N 93.46W
06/05/2008 M1.25 INCH HENNEPIN MN TRAINED SPOTTER
.5 MILES NORTH OF 394 AT 694
0403 PM HAIL MINNETONKA 44.91N 93.50W
06/05/2008 M1.00 INCH HENNEPIN MN AMATEUR RADIO
OBSERVED AT THE INTERSECTION OF CARLSON PARKWAY AND 494
0410 PM HAIL CHASKA 44.82N 93.61W
06/05/2008 M0.75 INCH CARVER MN TRAINED SPOTTER
0412 PM HAIL CHASKA 44.82N 93.61W
06/05/2008 M0.88 INCH CARVER MN NWS EMPLOYEE
0413 PM HAIL BROOKLYN CENTER 45.07N 93.32W
06/05/2008 M0.88 INCH HENNEPIN MN TRAINED SPOTTER
&&
AJZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
501 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL MAPLE GROVE 45.11N 93.46W
06/05/2008 M0.75 INCH HENNEPIN MN TRAINED SPOTTER
HAIL WAS OBSERVED AT THE INTERSECTION OF 63RD AND HWY 169
0450 PM HEAVY RAIN MINNEAPOLIS 44.96N 93.27W
06/05/2008 E0.00 INCH HENNEPIN MN TRAINED SPOTTER
46TH STREET AND HIAWATHA AVE S 80 PERCENT OF ROAD FLOODED
ESTIMATED AT 3-5 INCHES DEEP.
&&
MKMPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN MINNEAPOLIS 44.96N 93.27W
06/05/2008 E0.00 INCH HENNEPIN MN TRAINED SPOTTER
46TH STREET AND HIAWATHA AVE S 80 PERCENT OF ROAD FLOODED
ESTIMATED AT 3-5 INCHES DEEP.
&&
MKMThe Minneapolis radar (KMPX), 88 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large tree and power line downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115819.